MAUDE Adverse Event Report: SEASPINE, INC EXPANDABLE INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT LUMBAR

SEASPINE, INC EXPANDABLE INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT LUMBAR
Model Number 82-2210
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was revised on (b)(6) 2016.Patient current status is unknown.The dhr was reviewed with no nonconformities.Device was returned with no visible damage and met dimensional specifications.Radiographs/mri dated (b)(6) 2016 confirm the migration.There is no evidence that the implant collapsed or malfunctioned.No bony engrowth noted which is expected for a short implant duration.It is unknown what caused the implant to migrate.It is unknown if the patient followed post-operative instructions or sustained a fall that may have contributed to the implants migration.No conclusion can be drawn.Labeling warnings and precautions: the patient is expected to follow the detailed instructions, limitations, and warnings from the surgeon.Detailed instructions on the use and limitations of the device should be given to the patient.If partial weight-bearing is recommended or required prior to firm bony union, the patient must be warned that loosening or breakage of the implant are complications which can occur as a result of excessive or early weight-bearing or excessive muscular activity.The risk of bending, loosening, or breakage of an internal fixation device during postoperative rehabilitation may be increased if the patient is active, or if the patient is debilitated, demented, or otherwise unable to use crutches or other such weight supporting devices.The patient should be warned to avoid falls or sudden jolts in spinal position.Pain, discomfort, or abnormal sensations due to the presence of the device.Loosening and/or dislocation of implant components.
 
Event or Problem Description
On (b)(6) 2016 (b)(6) male patient had an expandable implant placed at l5-s1 in a two level construct.During their routine six week follow up visit the patient complained of severe leg pain.On (b)(6) 2016 radiographs confirmed the device had migrated.On (b)(6) 2016 patient was revised with an additional expandable cage.

Brand Name
EXPANDABLE INTERBODY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT LUMBAR
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
MDR Report Key6239512
Report Number3012120772-2017-00001
Device Sequence Number16321229
Product Code MAX
UDI-Device Identifier10889981049225
UDI-Public10889981049225
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number82-2210
Device Lot NumberAU4680202B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight91